MAUDE Adverse Event Report: DEPUY SPINE INC X15 TORQUE DRIVER; SCREWDRIVER

DEPUY SPINE INC X15 TORQUE DRIVER; SCREWDRIVER
Model Number 288306100
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from the (b)(6) reports an event as follows: it was reported that on an unknown date, the driver failed calibration prior to the device being sent for distribution.This report is for a x15 torque driver.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary: visual inspection: the x15 torque driver (p/n: 288306100, lot number: gb112305 ) was received at us cq.Visual inspection of the complaint device showed no observed damage.Functional test: a functional assessment was performed on the complaint device at the j&j distribution center.The complaint device torque tested low.The complaint was able to be replicated.Dimensional inspection: a dimensional inspection was not performed since it was not applicable to the complaint condition.Document/specification review: no design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as the device torque tested low.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: a review of the receiving inspection (ri) for x15 torque driver was conducted identifying that lot number gb112305 was released in a single batch.Batch1: lot was released on 18 jul 2018 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
X15 TORQUE DRIVER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key11769524
Report Number1526439-2021-00883
Device Sequence Number11796741
Product Code HXX
UDI-Device Identifier10705034221441
UDI-Public(01)10705034221441
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number288306100
Device Catalogue Number288306100
Device Lot NumberGB112305
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2021
Initial Date Received by Manufacturer 04/08/2021
Supplement Date Received by Manufacturer05/14/2021
Initial Report FDA Received Date05/04/2021
Supplement Report FDA Received Date06/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1